Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 13, 2020, 2:09 AM CDT for Geneva County, Houston County, Alabama. It was in force for 96 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 2:09 AM CDT (07:09 UTC)
- Expired
- Apr 13, 2020, 3:45 AM CDT
- In force
- 96 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:40 AM CDT | TSTM WND DMG | Slocomb, AL | SOCIAL MEDIA REPORT OF A TREE FALLING ON A POWER LINE IN SLOCOMB. |
| Apr 13, 2:50 AM CDT | TSTM WND DMG | Taylor, AL | SOCIAL MEDIA REPORT OF TREES DOWN AROUND TAYLOR. |
| Apr 13, 2:55 AM CDT | TSTM WND DMG | 3 Sw Pansey, AL | SOCIAL MEDIA REPORT OF POWER LINES DOWN ALONG ROCKY CREEK ROAD. |
| Apr 13, 2:55 AM CDT | TSTM WND DMG | Ashford, AL | MULTIPLE TREES DOWN AROUND ASHFORD. |
| Apr 13, 2:55 AM CDT | TSTM WND DMG | Pansey, AL | MULTIPLE TREES DOWN AROUND PANSEY. |
| Apr 13, 2:55 AM CDT | TSTM WND DMG | Webb, AL | MULTIPLE TREES DOWN AROUND WEBB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 10:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.7
The text
As transmitted.
235
WUUS52 KTAE 130709
SVRTAE
ALC061-069-130845-
/O.NEW.KTAE.SV.W.0066.200413T0709Z-200413T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
209 AM CDT Mon Apr 13 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Geneva County in southeastern Alabama...
Houston County in southeastern Alabama...
* Until 345 AM CDT.
* At 208 AM CDT, a severe thunderstorm was located over Geneva,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cottonwood, Dothan, Geneva, Hartford, Taylor, Kinsey, Ashford,
Slocomb, Cowarts, Webb, Columbia, Malvern, Rehobeth, Avon, Madrid,
Gordon, Coffee Springs, Black, Memphis and Kellys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3119 8598 3119 8571 3127 8566 3127 8561
3124 8549 3128 8548 3129 8542 3131 8542
3131 8509 3128 8511 3123 8510 3119 8511
3117 8510 3115 8507 3110 8503 3107 8503
3100 8500 3100 8598
TIME...MOT...LOC 0708Z 246DEG 52KT 3106 8588
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
017
WWUS52 KTAE 130753
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
253 AM CDT Mon Apr 13 2020
ALC061-069-130845-
/O.CON.KTAE.SV.W.0066.000000T0000Z-200413T0845Z/
Geneva AL-Houston AL-
253 AM CDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EASTERN GENEVA AND HOUSTON COUNTIES...
At 253 AM CDT, a severe thunderstorm was located 7 miles south of
Taylor, or 7 miles west of Cottonwood, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cottonwood, Dothan, Taylor, Kinsey, Ashford, Slocomb, Cowarts, Webb,
Columbia, Malvern, Rehobeth, Avon, Madrid, Gordon, Memphis, Pansey,
Crosby, Grangeburg, Garretts Crossroads and Sigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3107 8559 3112 8558 3113 8555 3116 8552
3124 8549 3128 8548 3129 8542 3131 8542
3131 8509 3128 8511 3123 8510 3119 8511
3117 8510 3115 8507 3110 8503 3107 8503
3100 8500 3100 8558
TIME...MOT...LOC 0753Z 277DEG 32KT 3107 8543
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD903
WWUS52 KTAE 130830
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
330 AM CDT Mon Apr 13 2020
ALC061-130840-
/O.CAN.KTAE.SV.W.0066.000000T0000Z-200413T0845Z/
Geneva AL-
330 AM CDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENEVA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has
moved out of the warned area. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 600 AM CDT for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
LAT...LON 3100 8545 3111 8540 3116 8541 3117 8539
3119 8537 3122 8532 3131 8509 3128 8511
3123 8510 3119 8511 3117 8510 3115 8507
3110 8503 3107 8503 3100 8500
TIME...MOT...LOC 0830Z 268DEG 63KT 3106 8515
$$
ALC069-130845-
/O.CON.KTAE.SV.W.0066.000000T0000Z-200413T0845Z/
Houston AL-
330 AM CDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HOUSTON COUNTY...
At 330 AM CDT, a severe thunderstorm was located 8 miles east of
Cottonwood, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cottonwood, Dothan, Ashford, Cowarts, Webb, Columbia, Avon, Madrid,
Gordon, Memphis, Pansey, Crosby, Grangeburg, Enon, Lovetown, Wilson
Mill, Sealy Springs, Barber, Keytons and Chattahoochee SP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3100 8545 3111 8540 3116 8541 3117 8539
3119 8537 3122 8532 3131 8509 3128 8511
3123 8510 3119 8511 3117 8510 3115 8507
3110 8503 3107 8503 3100 8500
TIME...MOT...LOC 0830Z 268DEG 63KT 3106 8515
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:05 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 13, 2:05 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 AM EDT Mon Apr 13 2020
.NEAR TERM [Through Tonight]...
Tornado watches are up for portions of the tri-state region as a
broken line of thunderstorms, edging into our SW GA/SE AL counties
currently as of 2 AM CT, aided by 1000 J/kg CAPE and a 70 kt LLJ
pumps high theta-e air into and ahead of the line. Progging the
line out places the line into our central sections in the predawn
hours and into the eastern Big Bend counties after dawn. SPC has
an enhanced risk for severe storms early this morning then slight
risk after dawn ahead of the line with all modes of severe
weather possible given the highly sheared environment. The line
appears to move south of the eastern Big Bend early to mid
afternoon and the supporting trough and dynamics move further
north and away from the region.
.SHORT TERM [Tuesday through Wednesday]...
Cold front will stall across the coastal waters and east Big Bend
as the supporting trough races northeast and ridging to the south
stops its movement southward. Good convergence with cyclonic flow
aloft will lead to good rain chances this period along and just
north of the front as it moves little through Wednesday. The upper
trough moves through Wednesday adding additional diffluence aloft
and additional heavy rainfall amounts before it gets pushed
southward in the long term.
.LONG TERM [Wednesday Night Through Monday]...
A slight break in the active weather is possible late this work
week but relative cyclonic flow over much of the eastern US will
lead to additional chances for shower and thunderstorms across the
area into the weekend
&&
.AVIATION...
[Through 06Z Tuesday]
Updated timing of arrival for line of thunderstorms based from
latest high resolution guidance to each of our TAF sites. Expect
MVFR/IFR just ahead of the line, variable strong wind gusts with
the line along with heavy thunderstorms, an hour or two of
degraded flight conditions behind the line, then decreasing
westerly winds and VFR conditions after that through the rest of
the TAF period.
&&
.MARINE...
Hazardous marine conditions will continue today with an
improvement this evening. Today, a cold front will move from west
to east with strong thunderstorms accompanying the front. Ahead of
this line, strong onshore flow will continue. Wave heights will be
around 6 to 10 feet today with improvement tonight. Gale warning
will expire this morning, and even though winds will decrease
through the day, wave heights will remain at or above 7 feet and
the small craft advisory will be left in tact till this evening.
&&
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next
few days.
&&
.HYDROLOGY...
The storm system moving through is only expected to bring around
1-1.5 inches of rain across the region due to the fast movement of
the cold front. No flooding is expected with this system.
The cold front is expected to stall near the Gulf Coast and will
be a focus for additional showers and storms. There is the
possibility of an additional 2-4 inches of rain on Tuesday and
Wednesday. At the current time, most of the guidance indicates the
heaviest rain is expected to occur over North Florida, in areas
with moderate drought conditions, thus little or no flooding is
anticipated with these rainfall amounts.
For coastal flood concerns, strong onshore flow will lead to some
minor coastal flooding around the time of high tide this morning
in Apalachee Bay. Water levels of 1 to 1.5 ft MHHW are possible
around Apalachee Bay. These levels typically only impact boat
ramps along the coast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 62 84 61 75 / 80 30 50 80 80
Panama City 82 64 80 60 75 / 30 30 50 80 80
Dothan 84 57 82 55 73 / 10 10 20 70 50
Albany 84 59 84 58 74 / 40 10 20 70 60
Valdosta 86 63 82 62 73 / 80 30 50 70 90
Cross City 83 67 82 67 80 / 70 50 60 40 70
Apalachicola 81 65 78 63 73 / 80 50 60 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 5 AM EDT /4 AM CDT/ early this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
Gulf-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland Gulf-
Jackson-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
Coastal Bay-South Walton.
GA...Wind Advisory until 5 AM EDT early this morning for Baker-Ben
Hill-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 4 AM CDT early this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
Gale Warning until 7 AM CDT this morning for Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...GodseyIn the hours before
Local storm report, Apr 13, 12:28 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 WSW EWELL 31.41N 85.60W
04/13/2020 DALE AL LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 231.
&&
LNLocal storm report, Apr 13, 12:40 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM TSTM WND DMG 1 E ARITON 31.60N 85.69W
04/13/2020 DALE AL LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 72.
&&
LNLocal storm report, Apr 13, 1:03 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM TSTM WND GST 1 NW CAIRNS AAF 31.28N 85.72W
04/13/2020 M51 MPH DALE AL AWOS
AWOS STATION KOZR OZARK CAIRNS AAF.
&&Local storm report, Apr 13, 1:21 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM TSTM WND DMG 1 NNE CLINTONVILLE 31.43N 85.89W
04/13/2020 COFFEE AL LAW ENFORCEMENT
REPORTS OF TREES DOWN, TREES ON POWER LINES,
TREES ON MULTIPLE COUNTY ROADS NOT ONLY
AROUND NEW BROCKTON BUT VARIOUS OTHER PARTS
OF THE COUNTY OVER THE LAST HOUR. COUNTY
ROADS 260, 216, 248 AND 239 ALL HAD TREES
DOWN.
&&
LNLocal storm report, Apr 13, 1:29 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 1 ESE GEORGETOWN 31.88N 85.08W
04/13/2020 QUITMAN GA LAW ENFORCEMENT
TREE ON POWER LINES ALONG US HWY 82.
&&
LNLocal storm report, Apr 13, 1:35 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 2 NNE GRABALL 31.61N 85.27W
04/13/2020 HENRY AL LAW ENFORCEMENT
911 CALL CENTER REPORTS WIDESPREAD TREES
DOWN COUNTY WIDE AS WELL AS POWER OUTAGES.
&&
LNThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 12:04 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 86 min |
| Apr 13, 12:58 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 92 min |
| Apr 13, 1:21 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 69 min |
| Apr 13, 2:25 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 69 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.